Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 64, NWS Milwaukee, WI

August 1, 2001Columbia County, Dodge County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 1, 2001, 5:08 PM CDT for Columbia County, Dodge County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2001, 5:08 PM CDT (22:08 UTC)
Expired
Aug 1, 2001, 6:00 PM CDT
In force
52 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Columbia County, WI, Dodge County, WI

The radar

The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
914 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WUUS53 KMKX 012208
SVRMKE
WIC021-027-012300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 PM CDT WED AUG 1 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 600 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF FOX LAKE...OR ABOUT 11
  MILES NORTHWEST OF BEAVER DAM...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAVER DAM AT 535 PM CDT.
  LOWELL AT 555 PM CDT.
  CLYMAN AT 600 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR 
DAMAGING WINDS IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING. SEEK 
SHELTER IMMEDIATELY

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE.

THIS STORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY 
FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE 
AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:35 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 1, 2:35 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 PM CDT WED AUG 1 2001

MAIN FORECAST PROBLEM IS WITH THUNDERSTORMS TONIGHT.

WIND SHEAR IS WEAK AND UNIDIRECTIONAL.  HOWEVER CAPES ARE
HIGH...BETWEEN 2500 AND 3500 J/KG.

INITIALLY A CAP EXISTS BETWEEN 760 AND 900 MB.  RUC CINS VALUES ARE
110 J/KG AT MKE.  HOWEVER ETA AND RUC CONTINUE TO ERODE THE CAPE
LATE THIS AFTN AND EVE.  HIGH MOISTURE IN THE LOW LEVELS..BUT MID
LEVELS FAIRLY DRY.  EXPECT WE WILL NEED OUTFLOW BOUNDARY FROM CNTRL
WI MCS TO INITIATE ADDITION THUNDERSTORMS.

ACTUAL WIND SHIFT/COLD FROPA WON'T COME THROUGH UNTIL THURSDAY
MORNING AFTER SUNRISE.  THEREFORE ADDITIONAL REDEVELOPMENT
POSSIBLE...BUT MAIN THREAT WOULD BE TO THE SOUTH.

WILL CARRY HEAT WARNING INTO THE EARLY EVENING.  EXCEPT FOR PATCH OF
DENSE CIRRUS KEEPING TMPS DOWN A BIT...MOST AREAS HAVE HIT 105 FOR A
HEAT INDEX.  DEW POINTS WELL INTO THE MID 70S...SO HEAT INDICIES
WILL NOT FALL AS RAPIDLY.

NEW AVN SHOWED RIDGE BUILDING BACK IN WITH 850 MB HOT AXIS
RETURNING.  THIS MORE THAN 00Z MRF.  THEREFORE WILL RISE MAX TEMPS
MORE THAN EXTENDED MOS.

.MKX...EXCESSIVE HEAT WARNING INTOz EARLY THIS EVENING.
       ZNS..46..47..51..52..56>60..62>72.

HENTZ

In the hours before

Local storm report, Aug 1, 4:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
451 PM CDT WED AUG 01 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    2 SE WISCONSIN DELLS      WI   NON SVR WIND DAMAGE
08/01/01   COLUMBIA                       CAR BLOWN OFF ROAD BY
                                          WINDS AND HEAVY RAIN.
                                          REPORTED BY PUBLIC.

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.